Prednisolone Withdrawal Side Effects

Who would have thought that there was such a thing as Prednisolone Withdrawal Side Effects, I certainly didn’t when I started on the Prednisolone!

I was on the Prednisolone as part of the Chemotherapy Treatment I was having, Cabazitaxel was the chemotherapy and I was taking 10 mg of Prednisolone every day to support the chemo.

So when I was taken off chemo because it wasn’t working I also had to come off the Prednisolone but because of the side effects you are weaned off.  2 weeks of 5 mg a day followed by a further 2 weeks of 5 mg every other day.  I was told that the possible side effects could be lethargy and fatigue caused by a loss of blood pressure.

I thought that this would be a doodle!

But within a few days of starting on 5 mg I was feeling a lot of severe pain across my chest, down my spine and in my thighs, so much so that I could hardly walk.  My legs had also ceased to function properly and I had to lift them in and out of bed etc.  I was also suffering from extremes of hot sweats and cold spells, more colds spells than anything and took to taking a hot water bottle to bed to fight off the shivers!

This went on for a couple of days and I took some Co-Codamol to try and combat the effects, it worked to some extent.

I then thought I would try Cannabis Oil or CBD Oil that I had recently ordered online.

It was like a miracle, with hours I was feeling much better.

I took it for 2 days and was then feeling as good as new :-), so much so I even told the doctor on my outpatients appointment.

I decided not to keep taking the CBD oil and was feeling fine until it came time to reduce the dosage of Prednisolone down to 5 mg every other day.

For a couple of days everything was fine and then I started getting pain again, less in my upper body but lots in my thighs and legs.

One of the things the oncologist had said was that because I had been taking White Blood Cell Producing drugs that my bone marrow was working extra hard and that as the thigh bones were some of the biggest bones that was causing the pain, it had been there all along but the Prednisolone was masking much of it.

Once again I was hobbling about, for some reason it always seems worse at night.

I turned to the CBD Oil once more but this time it had little or no effect so I was back to the Co-Codamol which helped ease some of the pain.  I also took sleeping pills for a couple of nights to help me sleep.

As I write I am feeling a lot better, I do feel very tired and lethargic but I have some pain around some of my cancer sites, so my shoulders ache, some minor pain in my spine and my thighs are more of a gentle throb, a soft memory of the pain I had been through.

I feel my body is adjusting to the reduction in steroids and is learning to compensate and deal with the aches and pains.  And next Wednesday I stop taking the Prednisolone altogether so just that final stage to get through.

Then it’s onto the Vision Trial and whatever that may bring but bring it on ;-).

 

 

 

One thought on “Prednisolone Withdrawal Side Effects”

  1. Sounds like you have had a tough time Phill. I hope things are easing off a bit now and wish you well again soon.

    Kind regards, Peter Sampson Sent from my iPhone

    >

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s